MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°; RIGID URETEROSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°; RIGID URETEROSCOPE
Model Number WA02943A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the olympus repair center.The repair inspection confirmed the customer¿s reported issue, the lens is damaged attributing to a poor/blurry image.The investigation is still ongoing; therefore, the customer¿s reported issue cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
Olympus (oaz) was informed that the customer ultra, rigid autoclavable telescope has ¿cracked lens¿.The customer reported issue was found during inspection before use.No death or injury and no impact to patient or other has been reported to olympus.
 
Event or Problem Description
Additional information was provided.The nurse dropped the device and damaged the lens.The intended procedure was a therapeutic transurethral lithotripsy (tul) surgery.There was no delay to the procedure and the surgery was completed using a different scope.It was further noted that the scope is used two to three times a month.
 
Additional Manufacturer Narrative
Updated fields: h6, h10 corrected fields: b5 (information was inadvertently omitted from the initial), d5 this report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.The reported event occurred due to use error/improper handling as the device was reported to have been dropped.The impact from the drop resulted in a damaged lens.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°
Common Device Name
RIGID URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16231363
Report Number9610773-2023-00322
Device Sequence Number12510913
Product Code FGB
UDI-Device Identifier04042761029537
UDI-Public04042761029537
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA02943A
Device Catalogue NumberWA02943A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown